MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-57
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.Failure analysis found the primary failure of broken input disks to be related to the customer reported complaint.The medium-large clip applier instrument was found to have a broken grip input disk.The input disk controlling the grip of the applier appears completely broken.The breakage was seen reaching all around the input disk.As a result of the fully broken inputs, the instrument failed the clip test but passed the intuitive motion test.Visual inspection was performed and found no damage to the instrument main tube or distal end.The instrument was found to have failed functional testing - clip test.The failed clip test was likely caused by the broken grip input disk.The grips clip test was performed and failed.The clip applier instrument failed the clip test due to misapplication of the clip (the instrument passes engagement and able to retain clip through engagement but cannot apply the clip).Probable root cause of the failure mode broken instrument input disks are attributed to use and incorrect reprocessing conditions.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the medium-large clip applier does not clip.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24142031
Report Number2955842-2026-01851
Device Sequence Number21165975
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(10)U10230601
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-57
Device Catalogue Number430005
Device Lot NumberU10230601 0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2025
Initial Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown